Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 16, 2022, 6:58 AM CDT for Camden County, Miller County, Pulaski County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2022, 6:58 AM CDT (11:58 UTC)
- Expired
- Aug 16, 2022, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:27 AM CDT | FLASH FLOOD | 1 Se Sunrise Beach, MO | EXCESSIVE RAINFALL CAUSED FLASH FLOODING ALONG SPRING COVE ROAD IN SUNRISE BEACH. ONE VEHICLE GOT WATER INSIDE AS IT WAS CAUGHT IN 4 FEET OF WATER. SEVERAL OTHER ROADWAYS WERE BEGINNING TO FLOOD IN THE SUNRISE BEACH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
591
WGUS53 KSGF 161158
FFWSGF
MOC029-131-169-161800-
/O.NEW.KSGF.FF.W.0042.220816T1158Z-220816T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
658 AM CDT Tue Aug 16 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Camden County in central Missouri...
Southern Miller County in central Missouri...
Northern Pulaski County in central Missouri...
* Until 100 PM CDT Tuesday.
* At 658 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Osage Beach, Village of Four Seasons, Lake Ozark, Dixon, Crocker,
Laurie, Iberia and Sunrise Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3824 9270 3819 9220 3816 9218 3802 9219
3801 9202 3791 9202 3797 9250 3813 9299
3819 9308 3826 9308 3827 9305 3822 9298
3821 9302 3819 9302 3819 9301 3823 9296
3822 9293 3820 9296 3820 9295 3819 9277
FLASH FLOOD...RADAR INDICATED
$$
DC1 follow-up statement
921
WGUS73 KSGF 161802
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
102 PM CDT Tue Aug 16 2022
MOC029-131-169-161812-
/O.EXP.KSGF.FF.W.0042.000000T0000Z-220816T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Miller MO-Pulaski MO-
102 PM CDT Tue Aug 16 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN CAMDEN, SOUTHERN
MILLER AND NORTHERN PULASKI COUNTIES...
The heavy rain has ended. Minor flooding may continue through the
afternoon and a flood advisory will replace the flash flood warning.
LAT...LON 3824 9270 3819 9220 3816 9218 3802 9219
3801 9202 3791 9202 3797 9250 3813 9299
3819 9308 3826 9308 3827 9305 3822 9298
3821 9302 3819 9302 3819 9301 3823 9296
3822 9293 3820 9296 3820 9295 3819 9277
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:17 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 16, 6:17 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 617 AM CDT Tue Aug 16 2022 ...12Z AVIATION UPDATE... Key Messages: 1. Continued hot over the southwest CWA through today. 2. Thunderstorm chances continue through Wednesday. Heavy rain and localized flooding potential. 3. Small chance for strong to severe storms over southwest portions of the CWA this afternoon/evening. 4. Cooler temperatures over the area from Wednesday through the weekend. 5. Additional rain chances show up over the weekend into early next week. .SHORT TERM...(Today through Wednesday Afternoon) Issued at 159 AM CDT Tue Aug 16 2022 Some isolated to scattered showers and thunderstorms have been visible on radar over central MO and into the northern CWA over the past couple overnight hours, however the better widespread rain chances look to begin later this morning. Overnight lows have been fairly mild across the area, with temperatures in the upper 60s to 70s observed. The frontal boundary is currently set up over the far southwest portion of the CWA, and is expected to remain stationary before pushing south later this evening. Meanwhile, shortwave energy continues to push southeast, and a low level jet which developed over the Plains has started nudging into our area. Abundant moisture, with PW values of 1.8 to 2.0 inches, will further aid in the heavy rainfall potential the area faces for the beginning of the forecast period. The HREF Reflectivity >40 dBZ paintballs show two different rounds of showers/storms throughout today and tomorrow, and several other ensembles/CAMs agree. First, as the monsoonal moisture continues to round the periphery of the summertime high, ensembles show it pushing southeast into the CWA later this morning and persisting through early evening. With this first round, CAMs have started pushing the heavier rainfall amounts towards the far eastern CWA, still highlighting that 1-3 inch range. A wide spread of temperatures is expected across the area, with highs in the 70s to mid 80s on the cool side of the frontal boundary, while mid to upper 90s are expected for far southeast KS and far southwest MO. With these higher temperatures in the southwest CWA, daytime heating combined with low level convergence and abundant moisture will lead to a second round of storm development near the frontal boundary later this afternoon/evening. There is a marginal risk of severe storms as instability increases, with damaging winds and large hail possible. Additionally, several CAMs have been highlighting higher QPF amounts for the southwestern MO Ozarks and southeast KS, with a potential 1-2 inches of widespread rainfall, placing that further west than previous runs. This convection is expected to persist through Wednesday morning before pushing out of the area later in the afternoon. With these two rounds of heavy rainfall, some localized areas of excessive rainfall and flooding will be possible, especially with any training storms. .LONG TERM...(Wednesday Evening through Monday) Issued at 159 AM CDT Tue Aug 16 2022 As the convection pushes out of the area, a cooler, drier airmass will move in from the north and settle over the area through the remainder of the work week. Below normal temperatures are expected for the remainder of the forecast period, with afternoon highs generally ranging in the 70s on Wednesday before slightly increasing to the 80s through the weekend. For reference, afternoon highs in the upper 80s to around 90 are normal for this time of year. Ensembles then show additional chances of rainfall heading into next weekend and the early part of the next work week as a closed upper level low over the upper Great Plains pushes towards the Great Lakes region. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 606 AM CDT Tue Aug 16 2022 Shower and thunderstorm chances will increase throughout the morning and afternoon and persist through tonight. Confidence on coverage throughout the morning is limited, however by this afternoon/evening, chances increase for showers and thunderstorms to impact the TAF sites. Flight categories are expected to decrease to MVFR and IFR conditions with the stronger storms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Melto
Hazardous weather outlook, Aug 16, 2:41 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 241 AM CDT Tue Aug 16 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 241 AM CDT Tue Aug 16 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive heat risk. Elevated excessive rainfall risk DISCUSSION... Heat index values will reach the middle 90s to low 100s again today for the southwest portion of Missouri into southeast Kansas. Showers and thunderstorms will continue today. One to two inches of widespread rainfall will be possible through tomorrow, with isolated amounts over 3 inches possible. Some strong to severe storms will also be possible over far southwest Missouri this afternoon and evening. Large hail to the size of quarters and wind gusts up to 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will continue into Wednesday morning before pushing out of the area later in the afternoon. Dry, cooler weather is then expected for the rest of the week before rain chances return to the area over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:04 PM CDT | Special Weather Statement | SGF | Lawrence | 26 min |
| Aug 16, 8:56 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 6 hr |
| Aug 16, 9:45 AM CDT | Areal Flood Advisory | SGF | Cedar, Dallas, Hickory, Laclede, Polk, St. Clair and 2 more | 6 hr |
| Aug 16, 12:58 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan, Pulaski | 6 hr |
| Aug 16, 2:49 PM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Laclede, Pulaski | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.